Alert archive / Florida / Flash Flood Warnings in 2022

Flash Flood Warning 29, NWS Tallahassee, FL

July 15, 2022Calhoun County, Jackson County, Florida

NWS Tallahassee, FL issued this flash flood warning at Jul 15, 2022, 4:53 AM CDT for Calhoun County, Jackson County, Florida. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2022, 4:53 AM CDT (09:53 UTC)
Expired
Jul 15, 2022, 8:00 AM CDT
In force
3 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
None

Counties Calhoun County, FL, Jackson County, FL

The radar

The Eglin Afb radar (KEVX), 75 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 5:33 AM CDTFLASH FLOOD2 Nnw Altha, FL911 CALL CENTER REPORTED FLOODING ALONG FL-71.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 40 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.9 hours before the alert went out and 312 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2022-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 770 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2022-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
770 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1209 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

383 
WGUS52 KTAE 150953
FFWTAE
FLC013-063-151300-
/O.NEW.KTAE.FF.W.0029.220715T0953Z-220715T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
453 AM CDT Fri Jul 15 2022

The National Weather Service in Tallahassee has issued a

* Flash Flood Warning for...
  North Central Calhoun County in the panhandle of Florida...
  Jackson County in the panhandle of Florida...

* Until 800 AM CDT.

* At 453 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 3 and 4 inches of rain 
  have fallen in the last 1 Hour. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Altha, Alliance, Sink Creek, Union City, Simsville, Henderson Mill 
  and Ocheesee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3057 8527 3066 8525 3070 8519 3065 8499
      3061 8500 3055 8502

FLASH FLOOD...RADAR INDICATED

$$
1 follow-up statement
913 
WGUS72 KTAE 151302
FFSTAE

Flash Flood Statement
National Weather Service Tallahassee FL
802 AM CDT Fri Jul 15 2022

FLC013-063-151312-
/O.EXP.KTAE.FF.W.0029.000000T0000Z-220715T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Calhoun FL-Jackson FL-
802 AM CDT Fri Jul 15 2022

...FLASH FLOOD WARNING HAS EXPIRED FOR NORTH CENTRAL CALHOUN AND 
JACKSON COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 3057 8527 3066 8525 3070 8519 3065 8499
      3061 8500 3055 8502

$$

Haner

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 3:49 AM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Jul 15, 3:49 AM CDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
449 AM EDT Fri Jul 15 2022

.NEAR TERM [Through Tonight]...

An organized line of storms from the FL Peninsula moved across
portions of the Big Bend and eastern marine area overnight and into
early this morning. This line brought gusts of 30-40 mph along the
coast and has moved into the Wakulla/Franklin County area.
Additional convection developed along the Panhandle coast overnight
and already starting to see scattered convection over land this
morning.

With a subtle troughing pattern over the region between two areas of
ridging, the Bermuda high to the east, and another ridge over the
western to central U.S., we'll see another day of widespread showers
and thunderstorms across the tri-state area today. Storms will
continue to be efficient rain producers with rainfall amounts
quickly adding up. This could lead to localized flooding,
particularly in urbanized, low-lying, and flood prone areas. With
slightly drier air across portions of southeast AL and southwest
Georgia today but PW values remaining around 2+ inches across the FL
Panhandle and Big Bend, expect to see the greater rainfall amounts
and concern for flooding across the FL counties. WPC has included
most of those counties in a slight risk (level 2 of 4) in the
Excessive Rainfall Outlook today and the remainder of the CWA in a
marginal risk (level 1 of 4). Convection today will help to limit
highs into the mid to upper 80s with lows tonight in the lower 70s.

.SHORT AND LONG TERM [Saturday Through Friday]...

The moist pattern continues through the next week as a pinned east
CONUS trough slowly progresses northeastward through this weekend,
with a second and third trough moving in behind it at the beginning
of the work week. The lack of steering flow when accompanied by high
precipitable water values means we'll continue to see showers and
thunderstorms each afternoon with the potential for flash flooding
as these storms fail to move much while producing high rain rates.
Expect daytime highs generally in the upper 80s to low 90s with
overnight lows generally in the low to mid 70s.

&&

.AVIATION...
[Through 06Z Saturday]

IFR to MVFR cigs are expected on and off through the mid morning
across the DHN to ABY to VLD with MVFR cigs. Showers and
thunderstorms have developed earlier then expected across the land
areas and expect to see showers around the TAF sites this morning
with the best chances for TSRA mid morning into the afternoon. Gusty
winds and vrb wind directions will be possible with the TSRA.

&&

.MARINE...

The Atlantic ridge axis will continue to move north today, bringing
lighter and more variable winds. The ridge will weaken this weekend
as it moves north through Georgia, bringing gentle and moderate
southeast to south breezes. Otherwise, look for higher winds and
seas near showers and thunderstorms.

&&

.FIRE WEATHER...

The region will remain in a wet pattern with numerous showers and
thunderstorms expected today and tomorrow. Winds will be light,
outside of gusty winds in the thunderstorms, and low dispersion
values will be possible both tomorrow and tomorrow across the tri-
state region.

&&

.HYDROLOGY...

Current WPC guidance has our CWA receiving 1 to 3 inches or so over
the next week, however, thunderstorms of course are capable of
producing heavy downpours which can lead to short-lived drainage
issues associated with flash flooding.

No areal or river flooding is expected for the next 7 days due to
thunderstorm spatial coverage being too small to create hydrologic
issues for area rivers. However, if the region continues to see
widespread high rain rates everyday with diurnal storms we may begin
to see some impacts to area rivers. Certain portions of our area
have reached over 70% soil moisture, thus more rainfall could
increase runoff into area rivers.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   88  71  90  72  90 /  80  40  70  30  70
Panama City   85  74  87  75  87 /  70  40  60  30  60
Dothan        86  71  87  71  89 /  70  20  50  10  50
Albany        87  71  88  71  90 /  70  30  60  20  50
Valdosta      87  71  88  71  90 /  90  40  70  20  70
Cross City    89  71  89  72  89 /  80  50  70  40  80
Apalachicola  85  75  86  75  86 /  70  60  60  40  50

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Fieux
SHORT TERM...Oliver
LONG TERM...Oliver
AVIATION...Fieux
MARINE...Oliver
FIRE WEATHER...Fieux
HYDROLOGY...Oliver

In the hours before

Special weather statement, Jul 14, 11:17 PM CDT, 5 hours 36 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1217 AM EDT Fri Jul 15 2022

FLZ028-029-128-150500-
Inland Taylor FL-Coastal Taylor FL-Lafayette FL-
1217 AM EDT Fri Jul 15 2022

...Strong thunderstorms will impact portions of southwestern
Lafayette and Taylor Counties through 100 AM EDT...

At 1216 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles southwest of Mayo to 14 miles
northwest of Steinhatchee. Movement was northwest at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Perry, Pinland, Jug Island, Scanlon, Dekle Beach, Jack Lee Island,
Foley, Salem, Perry-Foley Airport, Hampton Springs, Cedar Island,
Fish Creek, Cooks Hammock, Howell Place, Secotan, Boyd, Smith,
Carbur, Adams Beach and Econfina.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2986 8320 2982 8329 2982 8332 2981 8332
      2970 8356 2983 8372 2987 8375 2989 8379
      3009 8403 3010 8400 3009 8399 3011 8398
      3031 8358 3030 8351
TIME...MOT...LOC 0416Z 154DEG 21KT 2993 8332 2982 8356

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 15, 12:50 AM CDT, 4 hours 3 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
150 AM EDT Fri Jul 15 2022

FLZ015-026-027-115-127-150630-
Inland Franklin FL-Liberty FL-Coastal Wakulla FL-Coastal Franklin FL-
Inland Wakulla FL-
150 AM EDT Fri Jul 15 2022

...Strong thunderstorms will impact portions of Wakulla, southeastern
Liberty and northeastern Franklin Counties through 230 AM EDT...

At 149 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near St. Marks to 15 miles south of
Crawfordville to 8 miles east of Carrabelle. Movement was northwest
at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Carrabelle, St. Marks, Crawfordville, Woodville, Wakulla, Sopchoppy,
Newport, Carrabelle Beach, Shadeville, Wakulla Springs, Panacea,
Medart, Buckhorn, Bethel, Liveoak Island, Curtis Mill, Alligator
Point, Morgan Place, Saint Teresa and Turkey Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2996 8489 3023 8456 3030 8442 3030 8425
      3027 8424 3027 8416 3015 8407 3010 8408
      3011 8405 3010 8404 3000 8419 2999 8426
      2995 8427 2981 8445 2981 8449 2976 8452
      2974 8455 2970 8463
TIME...MOT...LOC 0549Z 150DEG 21KT 3010 8421 2996 8439 2982 8453

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 15, 3:05 AM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
305 AM CDT Fri Jul 15 2022

FLZ007-008-108-150900-
Central Walton FL-South Walton FL-North Walton FL-
305 AM CDT Fri Jul 15 2022

...A strong thunderstorm will impact portions of southwestern Walton
County through 400 AM CDT...

At 304 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Niceville, moving northeast at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Santa Rosa Beach, Eglin Air Force Base, Freeport, Portland, Pleasant
Ridge, Villa Tasso, Gulf Pines, New Home, Rock Hill, Sandestin,
Miramar Beach and Four Mile Village.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3040 8639 3038 8633 3045 8631 3048 8632
      3046 8639 3068 8639 3074 8620 3062 8610
      3048 8605 3041 8611 3042 8614 3043 8612
      3043 8616 3048 8614 3046 8619 3042 8622
      3039 8619 3033 8622 3033 8630 3038 8640
TIME...MOT...LOC 0804Z 238DEG 16KT 3049 8636

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

99-OLIVER
Special weather statement, Jul 15, 4:49 AM CDT, 4 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
449 AM CDT Fri Jul 15 2022

FLZ010-012-151045-
Inland Bay FL-Washington FL-
449 AM CDT Fri Jul 15 2022

...A strong thunderstorm will impact portions of northeastern Bay and
southeastern Washington Counties through 545 AM CDT...

At 449 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Vernon, moving east at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Vernon, Bradford, Wausau, Singer Road, Greenhead, Holmes Valley,
Gainer Spring, Gilberts Mill, Bennett, Porter Lake, Smyrna, Spring
Hollow, Sylvania and Riverside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3051 8580 3059 8582 3066 8575 3067 8561
      3064 8548 3049 8544 3036 8548 3036 8552
      3037 8554 3035 8556 3037 8555 3038 8556
      3037 8560 3035 8560 3037 8561 3035 8564
      3035 8571 3041 8582
TIME...MOT...LOC 0949Z 270DEG 13KT 3050 8573

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

99-OLIVER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 9:40 PM CDTSpecial Marine WarningTAE2 hr
Jul 14, 9:45 PM CDTSpecial Weather StatementTAEDixie45 min
Jul 14, 10:28 PM CDTSpecial Weather StatementTAEDixie, Lafayette47 min
Jul 14, 10:46 PM CDTSpecial Weather StatementTAETaylor29 min
Jul 14, 11:03 PM CDTSpecial Marine WarningTAE117 min
Jul 14, 11:17 PM CDTSpecial Weather StatementTAETaylor43 min
Jul 14, 11:41 PM CDTSpecial Marine WarningTAE2 hr
Jul 14, 11:45 PM CDTSpecial Marine WarningTAE2 hr
Jul 15, 12:50 AM CDTSpecial Weather StatementTAEWakulla40 min
Jul 15, 12:59 AM CDTSpecial Marine WarningTAE91 min
Jul 15, 1:16 AM CDTSpecial Marine WarningTAE119 min
Jul 15, 2:51 AM CDTSpecial Marine WarningTAE114 min
Jul 15, 2:55 AM CDTSpecial Marine WarningTAE20 min
Jul 15, 3:05 AM CDTSpecial Weather StatementTAEWalton55 min
Jul 15, 3:13 AM CDTSpecial Marine WarningTAE103 min
Jul 15, 3:55 AM CDTAreal Flood AdvisoryTAEHolmes, Washington3 hr
Jul 15, 4:49 AM CDTSpecial Weather StatementTAEWashington56 min
Jul 15, 5:41 AM CDTSpecial Marine WarningTAE64 min
Jul 15, 1:58 PM CDTAreal Flood AdvisoryTAEBay, Walton, Washington3 hr
Jul 15, 4:29 PM CDTSpecial Weather StatementTAEWalton31 min
Jul 15, 6:40 PM CDTSpecial Weather StatementTAEMadison50 min

Nearby

Flash Flood Warnings in Florida, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.